Indiana, 2006Damaging Wind in Indiana, August 3, 2006
August 3, 2006 · NWS LOT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 3, 5:46 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 3, 5:46 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT THU AUG 3 2006
.UPDATE...
646 AM CDT
ISSUED UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH AS THE LEADING
EDGE OF THE BOW ECHO HAS MOVED NE OF THE CWA. STRATIFORM RAIN AND
ISOLATED EMBEDDED THUNDER WILL CONTINUE FOR THE NEXT COUPLE
HRS...BUT SHOULD RAPIDLY CLEAR OUT DURING LATE MORNING.
RRH
&&
.DISCUSSION FOR MORNING GRIDS/ZONES...
200 AM CDT
COLD FRONT AS OF 06Z STRETCHING FROM EVANSTON TO AMBOY. TSRA STILL
HOLDING STRONG ON THE NOSE OF A LOW LEVEL THERMAL RIDGE...ALONG
WHICH SFC TEMPS ARE STILL IN THE LOWER 80S FROM ROCHELLE SOUTHWARD.
SOME EARLY CONCERN FOR ISOLD STRONG WIND ESPECIALLY AS MCS NOW
CROSSING THE MISSISSIPPI RIVER APPROACHES FROM THE SW. GREATER
PROBABILITY HAZARD SHOULD BE RAINFALL AND POTENTIAL FOR GENERALLY
MINOR FLOODING THROUGH THE MORNING GENERALLY SOUTH OF I-80...HOWEVER
THE 35KT EWD PROPAGATION OF MCS AND SLOW SOUTHWARD DRIFT OF COLD
FRONT SHOULD LIMIT DURATION OF HEAVY RAINFALL AT ANY ONE LOCATION.
SOUTHWARD FRONTAL SURGE BEHIND THE MCS WILL BRING THE BOUNDARY JUST
SOUTH OF THE CWA BY NOON.
HIGH PRESSURE BUILDING INTO THE MIDWEST LATE THURSDAY WILL
OVERSPREAD MUCH OF THE GREAT LAKES BY FRIDAY. LOCAL SKIES WILL CLEAR
THROUGH THIS EVENING AND OVERNIGHT. GRADUAL WARM UP THROUGH SUNDAY
AHEAD OF THE NEXT COLD FRONT WHICH IS DUE TO ARRIVE LATE SUNDAY
NIGHT. THE LOW CHANCE POPS FOR SUNDAY NIGHT AND MONDAY STILL SEEMS
WARRANTED...AS THE GFS HAS BEEN REMARKABLY CONSISTENT WITH THE
TIMING OF THE FROPA FOR THE LAST COUPLE DAYS.
HIGH PRESSURE DIPS DOWN OUT OF THE PRAIRIE PROVINCES INTO THE UPPER
LAKES EARLY NEXT WEEK TO PROVIDE A REINFORCING SHOT OF MORE
SEASONALLY MILD AIR AND DRY CONDITIONS.
RRH
&&
.AVIATION DISCUSSION FOR 12Z TAFS...
640 AM CDT
INITIAL FORECAST PROBLEM WILL BE THE DEPARTING MCS AND RESIDUAL
STRATIFORM RAIN IN ITS WAKE. THE FRONT WILL BEGIN SURGING SOUTHWARD
AS THE MCS RACES EASTWARD INTO SOUTHERN MICHIGAN. AS IT
DOES...SKIES SHOULD BEGIN CLEARING OUT AND THE PRECIP SHOULD END
BETWEEN 14 AND 16 UTC ACROSS THE TAF SITES FROM WEST TO EAST.
AFTER THIS RAIN CLEARS OUT...WINDS WILL MAINLY BE OUT OF THE NORTH
AND WEAKENING AS HIGH PRESSURE SETTLES IN FROM THE CENTRAL PLAINS.
WITH THE AMOUNT OF WIDESPREAD RAINFALL...CALM WINDS AND CLEAR SKIES
OVERNIGHT...IT LOOKS LIKE THERE WILL BE SOME PATCHY FOG THAT
DEVELOPS. THE MAIN CONCERN WILL BE THE LARGE TEMPERATURE/DEW POINT
SPREAD THAT MAY LIMIT THE FOG DEVELOPMENT.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, Aug 3, 5:25 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 AM CDT THU AUG 3 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-040930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
625 AM CDT THU AUG 3 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS MORNING ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA. SEVERE WEATHER IS NOT
EXPECTED HOWEVER.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-040930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
625 AM CDT THU AUG 3 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN
THIS MORNING WITH WIND GUSTS TO 20 TO 30 KNOTS POSSIBLE. ALTHOUGH
THE SEVERE THUNDERSTORMS HAVE TRACKED OFF TO THE EAST...LOCALLY
HIGHER WAVES WILL REMAIN POSSIBLE IN THE WAKE OF THESE THUNDERSTORMS
THIS MORNING.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Aug 3, 4:14 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND DMG AURORA 41.77N 88.29W
08/03/2006 KANE IL EMERGENCY MNGR
5 INCH DIAMETER TREE DOWN NORMANTOWN ROAD AND MONTGOMERY
ROAD
&&
NMARSILILocal storm report, Aug 3, 4:19 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 2 S WESTMONT 41.77N 87.97W
08/03/2006 E60 MPH DUPAGE IL TRAINED SPOTTER
&&
NMARSILILocal storm report, Aug 3, 4:47 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG OSWEGO 41.70N 88.33W
08/03/2006 KENDALL IL EMERGENCY MNGR
POWER LINES DOWN AT 13168 GROVE ROAD.
&&
NMARSILILocal storm report, Aug 3, 4:59 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
559 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG NAPERVILLE 41.76N 88.15W
08/03/2006 DUPAGE IL TRAINED SPOTTER
6 AND 12 INCH DIAMETER TREE BRANCHES DOWN AT WINFIELD AND
JEWELL ROAD.
&&
NMARSILILocal storm report, Aug 3, 5:04 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG SHABBONA 41.76N 88.88W
08/03/2006 DE KALB IL PUBLIC
TREES DOWN AND TRANSFORMER BLOWN.
&&
NMARSILILocal storm report, Aug 3, 5:42 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG CHICAGO 41.88N 87.63W
08/03/2006 COOK IL EMERGENCY MNGR
SEVERAL TREES DOWN IN DOWNTOWN CHICAGO...MAINLY ACROSS
THE SOUTH SIDE OF THE CITY.
&&
NMARSILIThunderstorm Wind, Newton
- When
- August 3, 8:37 AM CST
- Where
- Newton County, 3 mi W of Morocco
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.917, -87.467
A tree was blown down blocking County Road near Willow Flough.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 3, 2006$1.1 million · 1 event
- Tornado and Hail in Ohio, August 3, 20061 injured · $470,000 · F0 · 9 events
- Hail and Damaging Winds in Oklahoma, August 3, 2006$283,000 · 56 kt wind · 8 events
- Flash Flood and Flood in Ohio, August 3, 20061 injured · $76,000 · 1 in hail · 20 events
- Flash Flood in Texas, August 3, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 3, 2006$75,000 · 52 kt wind · 4 events
- Damaging Winds in Texas, August 3, 2006$33,000 · 56 kt wind · 2 events
- Damaging Wind in Florida, August 3, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 3, 2006$2,000 · 55 kt wind · 16 events
- Flash Flood in New Mexico, August 3, 2006$20,000 · 1 event
- Damaging Wind in Ohio, August 3, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, August 3, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525509.